Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 14, 2009, 5:52 AM EST. It took effect at Jan 14, 2009, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 5:52 AM EST (10:52 UTC)
- In effect from
- Jan 14, 2009, 4:00 PM EST
- Expired
- Jan 14, 2009, 10:06 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
331 WHUS73 KIWX 141052 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 552 AM EST WED JAN 14 2009 ...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE MICHIGAN... .LOW PRESSURE ACROSS NORTHEAST MISSOURI WILL TRACK SOUTHEAST INTO SOUTHERN INDIANA THIS AFTERNOON. IN WAKE OF THIS LOW PRESSURE...STRONG ARCTIC HIGH PRESSURE WILL DIVE SOUTH FROM CANADA INTO THE PLAINS. THE STRENGTHENING PRESSURE GRADIENT WILL DRIVE NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS TONIGHT. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH ICE ACCRETION ON VESSELS. LMZ043-046-141900- /O.NEW.KIWX.GL.W.0003.090114T2100Z-090115T1200Z/ /O.NEW.KIWX.UP.W.0002.090115T0000Z-090116T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 552 AM EST WED JAN 14 2009 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. WINDS WILL CONTINUE TO BACK TO THE NORTH THIS AFTERNOON AND INCREASE IN SPEED. BY THIS EVENING THE WINDS WILL HAVE BACKED TO THE NORTHWEST TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE COMBINATION OF HIGH WINDS...INCREASED WAVE HEIGHTS AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRETION ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$
3 follow-up statements
241 WHUS73 KIWX 141510 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EST WED JAN 14 2009 ...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE MICHIGAN... .LOW PRESSURE ACROSS WESTERN ILLINOIS WILL TRACK SOUTHEAST INTO SOUTHERN INDIANA THIS AFTERNOON. IN WAKE OF THIS LOW PRESSURE... STRONG ARCTIC HIGH PRESSURE WILL DIVE SOUTH FROM CANADA INTO THE PLAINS. THE STRENGTHENING PRESSURE GRADIENT WILL DRIVE NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS TONIGHT. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH ICE ACCRETION ON VESSELS. LMZ043-046-142315- /O.EXT.KIWX.UP.W.0002.090114T2100Z-090116T0000Z/ /O.CON.KIWX.GL.W.0003.090114T2100Z-090115T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 AM EST WED JAN 14 2009 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY. WINDS WILL CONTINUE TO BACK TO THE NORTH THIS AFTERNOON AND INCREASE IN SPEED. BY THIS EVENING THE WINDS WILL HAVE BACKED TO THE NORTHWEST TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE COMBINATION OF HIGH WINDS...INCREASED WAVE HEIGHTS AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRETION ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ JC
052 WHUS73 KIWX 142124 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EST WED JAN 14 2009 ...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE MICHIGAN THIS EVENING... .LOW PRESSURE ACROSS SOUTHEAST INDIANA WILL DEPART THE REGION THIS EVENING WITH STRONG ARCTIC HIGH PRESSURE DROPPING THROUGH THE CENTRAL PLAINS. IN BETWEEN...A STRENGTHENING PRESSURE GRADIENT WILL DRIVE NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS TONIGHT. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH ICE ACCRETION ON VESSELS. LMZ043-046-150530- /O.CON.KIWX.GL.W.0003.000000T0000Z-090115T1200Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-090116T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 PM EST WED JAN 14 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... WINDS WILL BACK TO THE NORTHWEST THIS EVENING AND INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE COMBINATION OF HIGH WINDS...INCREASED WAVE HEIGHTS AND BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRETION ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$
850 WHUS73 KIWX 150306 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1006 PM EST WED JAN 14 2009 LMZ043-046-151115- /O.CAN.KIWX.GL.W.0003.000000T0000Z-090115T1200Z/ /O.NEW.KIWX.SC.Y.0006.090115T0306Z-090116T1700Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-090116T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1006 PM EST WED JAN 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... NORTHWEST WINDS WILL CONTINUE TO INCREASE AS A STRONG...SINGLE LAKE EFFECT SNOW BAND SETS UP ALONG THE SOUTHEAST COASTLINE OF LAKE MICHIGAN OVERNIGHT. NORTHWEST WINDS OF 25 KNOTS AND INCREASED WAVE HEIGHTS ALONG WITH BITTERLY COLD AIR TEMPERATURES WILL RESULT IN HEAVY FREEZY SPRAY AND HEAVY ICE ACCRETION ON VESSELS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 14, 1:05 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 14, 1:05 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 105 AM EST WED JAN 14 2009 .AVIATION... PRIMARY FOCUS ON FASTER TIMING WRT SHORTWAVE INDUCED SN RACING EWD ACRS NRN IL INTO NW IN ERLY THIS AM. ANTICIPATE EASY/RAPID SATURATION TO IFR LVLS IN COLD AIRMASS ABOUT AN HR AFT SNOW BEGINS WITH FURTHER DETERIORATION TO LIFR NR DAYBREAK. ANTICIPATE GRDL IMPROVEMENT INTO AFTN HRS IN WAKE OF SFC LOW PASSING THRU SRN IN. CAVEAT REMAINS INVOF KSBN WITH STRONG/HEAVY LAKE EFFECT SNOW SIGNALS LTR THIS EVE. WHILE EXACT PLACEMENT/TIMING OF STRONGEST SINGLE BAND DIFFICULT AT BEST...HAVE PLACED LIFR TEMPO GRP FOR KSBN PRIMARILY AS AN MED CONFIDENCE OUTLOOK 23-03 UTC TONIGHT. && .PREV DISCUSSION... /ISSUED 339 PM EST TUE JAN 13 2009/ SHORT TERM... TONIGHT THROUGH THURSDAY... LAKE EFFECT GAINING A MORE CELLULAR NATURE THIS AFTERNOON GIVEN INCREASING LLEVEL INSTABILITY. MOST OF THE ACCUMULATING SNOW IS NOW OVER...BUT SOME HEAVIER CELLS ARE CERTAINLY POSSIBLE GIVEN WHAT HAS OCCURRED THIS MORNING AND MODERATE LEVELS OF INSTABILITY. TONIGHT...THE LLEVEL FLOW WILL BACK...FETCH OVER THE LAKE WILL DECREASE AND AS DRIER AIR WORKS IN FROM THE WEST...WE SHOULD SEE SNOWS WEAKEN AND PULL EAST. TONIGHT WE WILL ONCE AGAIN GET A VERY BRIEF BREAK AS A WEAK H850 RIDGE MOVES OVERHEAD AND IS QUICKLY REPLACED BY AN ARRIVING SHOT OF STRONG ISENTROPIC LIFT. WILL UP POPS TO LIKELY AFTER ABOUT 9Z OVER WESTERN AREAS AS THE GFS/NAM AGREE ON AREA OF ISENTROPIC LIFT BEING OVERHEAD WELL BEFORE DAYBREAK. TEMPS WILL FALL QUICKLY THIS EVENING BUT WILL LIKELY LEVEL OFF OR EVEN RISE SOME AS MID AND UPPER LEVEL CLOUDINESS SPREADS BACK OVERHEAD AHEAD OF THE SNOW. GFS NAM ARE QUITE SIMILAR WITH TRACK OF LOW FOR WEDNESDAY...WITH BOTH HAVING A TRACK FURTHER SOUTH THAN THIS PAST SYSTEM WITH THE GFS A LITTLE BIT SOUTH OF THE NAM/SREFS. WILL LEAN TOWARDS A NAM-LIKE SOLUTION FOR WEDNESDAY AND BEYOND WHICH FAVORS A LOW TRACK PRETTY MUCH DIRECTLY OVERHEAD ON WEDNESDAY. GIVEN THAT THIS CLIPPER WILL BE QUITE MOISTURE STARVED /DEWPOINTS WILL LIKELY NOT REACH MUCH ABOVE 10F DURING THE EVENT/ WE WILL NOT SEE MUCH QPF...ONE TO TWO TENTHS. THE DENDRITIC GROWTH ZONE IS WELL SITUATED FOR HIGH SNOW:LIQUID RATIOS...SO EXPECT A WIDESPREAD 2-3 INCH SNOWFALL. WINDS DURING THE DAY WILL BE LIGHT...GIVEN THE LOW TRACK OVERHEAD. HAVE OPTED FOR NO HEADLINES DURING THE DAY AS 2-3 INCHES WILL FALL BELOW CRITERIA...BUT WILL MENTION TRAVEL IMPACTS IN THE HWO. WEDNESDAY NIGHT IS WHEN THINGS GET MORE INTERESTING AS LOW DEPARTS AND 1045 HIGH MOVES INTO THE NORTHERN PLAINS. T850 FALLS BELOW -20C AND BUFKIT PROFILES SUGGEST TERRIFIC CONDITIONS FOR FLUFFY LAKE EFFECT SNOW...AND LOTS OF IT. EXPECT SNOW:LIQUID RATIOS TO APPROACH 20:1 AND GIVEN EXTREME INSTABILITY...EXPECT HEAVY LAKE SNOWS. CURRENT TRAJECTORY FAVORS BERRIEN/CASS/ST JOE COUNTIES. CERTAINLY EXPECT WARNING LEVEL SNOWFALLS FROM THE EVENT...BUT GIVEN SOME UNCERTAINTY IN BAND LOCATION GIVEN A BACKING WIND PROFILES AND THE AMOUNT OF TIME UNTIL THE EVENT...WILL PAINT A BROADER LES WATCH FOR THE COUNTIES MENTIONED ABOVE AND A SURROUNDING SET. ONE FOOT SNOW TOTALS APPEAR LIKELY. WINDS ARE MORE OF A QUESTION. RISE FALL COUPLET IS MORE WELL ALIGNED AND SOMEWHAT STRONGER THAN TODAY...BUT ARRIVES AT NIGHT AND H925/H850 FLOW IS NO MORE THAN 25-30KTS. SO...EXPECT BLOWING SNOW ALONG WITH THE LAKE EFFECT...BUT FEEL THAT WIDESPREAD BLIZZARD CONDITIONS ARE NOT LIKELY. SO HAVE CANCELLED THE BLIZZARD WATCH BUT WILL MENTION LOCAL BLIZZARD CONDITIONS POSSIBLE IN LAKE SNOW BANDS. ON THURSDAY THE LAKE SNOWS WILL SLOWLY WEAKEN AND PULL EAST...BUT ADDITIONAL LIGHT ACCUMS LOOK POSSIBLE. WILL ALSO LIKELY SEE WIND CHILLS APPROACHING ADVISORY LEVELS...BUT WILL HOLD OFF ON FLAGS AT THIS TIME GIVEN ACTIVE SHORT TERM WEATHER. LONG TERM... THURSDAY NIGHT THROUGH TUESDAY ARCTIC CHILL STILL ON THE WAY WITH TEMPS EXPECTED TO BE WELL BELOW NORMAL BY FRI MORNING. ACTIVE NORTHWEST FLOW WILL CONTINUE INTO THE WEEKEND SUPPORTING AT LEAST TWO MORE CLIPPER SYSTEMS EACH WITH THE POTENTIAL OF BRINGING SNOWFALL TO THE REGION. CURRENT MEAN ENSEMBLE AS WELL AS THE LATEST 12Z GFS AND ECMWF...CONTINUE TO SUPPORT BREAKDOWN OF THE THE POTENT EAST ASIAN JET...WITH A TRANSITION TO HIGHLY AMPLIFIED FLOW OVER THE PACIFIC. THESE TWO FEATURES WILL ALLOW A PATTERN TRANSITION LIKELY BACK TO A NEGATIVE PNA REGIME AS THE EASTERN PACIFIC RIDGE BREAKS DOWN ALLOWING RESURGENCE OF THE EASTERN CONUS RIDGE WITH TROUGHING SETTING UP IN THE WEST. THIS COULD SPELL ANOTHER ROUND OF ACTIVE WEATHER AS SOUTHWEST FLOW LOOKS TO SETUP ONCE AGAIN. THIS FITS THE BILL FOR A LA NINA PATTERN...WHICH IS GAINING STRENGTH IN THE PAC. BOTTOM LINE...EXPECT TEMPS TO GRADUALLY WARM BACK TO CLIMO NORMS...AND POSSIBLY ABOVE AT SOME POINT. FELT THE BEST SOLUTION WAS TO MODIFIED THE DATABASE WITH A BLEND OF THE NAEFS/GEFS/AND 12Z-00Z ECMWF WHICH HAS THE SUPPORT FROM THE AFOREMENTIONED GUIDANCE. COLDEST DAY LOOKING TO BE FRIDAY AS A AN ARCTIC HIGH WILL SHIFT JUST SOUTH OF THE AREA...AN OPTIMAL LOCATION FOR EXCELLENT RADIATIONAL COOLING AND COLD TEMPS. TEMPS THU NIGHT WILL FALL OFF DRAMATICALLY...ESPECIALLY WHERE CLEAR SKIES AND LIGHT WINDS OVERLAP THE LONGEST. THIS LOOKS TO FAVOR THE SOUTHWEST CWA. HAVE ADJUSTED TEMPS DOWN SOME FRI...IN LINE WITH SHALLOW MIXING TYPICAL IN AN ARCTIC INTRUSION. FEEL MANY PLACES WILL STRUGGLE TO GET ABOVE ZERO...ESPECIALLY WHERE THE SNOW PACK IS DEEP AND GIVEN H925 TEMPS AROUND -17C. NEXT CLIPPER WILL ARRIVE FRI NIGHT...BRINGING CHANCES OF SNOW TO THE REGION INTO SAT. HAVE OPTED FOR FASTER ENSEMBLE MEANS...WHICH SUPPORT SNOW ARRIVAL FRIDAY NIGHT AND ENDS THINGS BY SAT NIGHT WITH POSSIBLE LAKE SNOW CHANCES IN THE NW. ANOTHER SYSTEM IS EXPECTED IN THE SUNDAY NIGHT MON TIME FRAME...AND AGAIN HAVE PREFERRED THE FASTER NAEFS/GEFS MEAN SOLUTIONS...DO TO TYPICAL SLOW FORECAST MODEL BIAS WRT CLIPPERS. RIDGING WILL BE ONGOING EARLY NEXT WEEK AS THE WESTERN RIDGE SHIFTS SLOWLY EAST. HAVE KEPT TEMPS AT OR JUST BELOW CLIMO NORMS. STILL POSSIBLE THAT ONE MORE CLIPPER SYSTEMS COULD AFFECT THE REGION AS PREFERRED BY THE GFS...BUT FEEL AN ADJUSTMENT TOWARD THE EXPECTED PATTERN SHIFT...SUPPORTED BY THE MEAN ENSEMBLE PROGS...IS PRUDENT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR INZ003>005-012-014. MI...LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR MIZ077>079. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ043-046. && SHORT TERM...ARNOTT LONG TERM...JC AVIATION...MURPHY
Hazardous weather outlook, Jan 13, 3:32 PM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EST TUE JAN 13 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-142045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 332 PM EST TUE JAN 13 2009 /232 PM CST TUE JAN 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SECOND CLIPPER SYSTEM WILL BRING A WIDESPREAD 2-3 INCH SNOWFALL ACROSS THE AREA. BEHIND THIS SYSTEM ON WEDNESDAY NIGHT...THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION WITH HEAVY LAKE EFFECT SNOWS OVER SOUTHWESTERN LOWER MICHIGAN AND NORTHWEST INDIANA. LOCALIZED NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN THE HEAVIEST LAKE EFFECT SNOWS WEDNESDAY NIGHT AND THURSDAY AS WINDS INCREASE TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH. THE COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO BRING DANGEROUSLY LOW WIND CHILLS FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-142045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 332 PM EST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED THROUGH THE EVENING...BEFORE DIMINISHING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY OR GALE CONDITIONS ARE LIKELY THROUGH MUCH OF THIS PERIOD AS ADDITIONAL CLIPPER SYSTEMS PASS THROUGH THE WESTERN GREAT LAKES REGION. STRONG WINDS AND BITTERLY COLD CONDITIONS ARE EXPECTED TO PERSIST INTO FRIDAY...WITH HEAVY FREEZING SPRAY LIKELY OVER ICE FREE AREAS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 5:22 AM EST | Lake Effect Snow Warning | IWX | Elkhart, Marshall, Starke | 48 hr |
| Jan 14, 5:22 AM EST | Wind Chill Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 55 hr |
| Jan 14, 5:22 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 14 hr |
| Jan 14, 5:52 AM EST | Heavy Freezing Spray Warning | IWX | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.